Skip to Content

Has anyone noted sensitivity of the teeth or mouth with use of Topamax?

3 Answers

Inactive 28 Jul 2010

Hi,

I take Topamax and have not experienced what you have. Also what you are feeling is not listed as side effcets.

I suggest you contact your doctor.

Best of luck

Votes: +1
vdudley 29 Jul 2010

Thank you, I have left several messages and I am waiting for a call back.

Inactive 29 Jul 2010

Hi, I never got your messages... we communicate threw private questions, I add you as a friend then you do the same and once the process in compelte you can ask me private questions, and I will respond..of course.

All the best.

christineATU 29 Jul 2010

Maso, I think she meant she left messages with her doctor but no call back yet. :--) Please don't take offense to my comments, only trying to help you understand better my Chilean friend!

vdudley 29 Jul 2010

Exactly, i left message for my doctor. They finally called back today.

Inactive 29 Jul 2010

What did they say?

vdudley 30 Jul 2010

I only spoke with the receptionist as she was still waiting for the doctor to arrive and unfortunately they never did call again as they said they would. I have appointment for a transforaminal steroidal epidural (say that 3 times fast) next Wednesday so I will have him cornered and I will get an answer out of him at that time. Thanks for your consern. I will let you know how it goes.

tofugoddess79 28 Jul 2010

I have been on the max dose of Topamax for several years and have never experienced anything like that. I take it mainly for my depression, but I know that it it promoted to help with headaches, so if you think that you have any type of mouth pain associated with the drug, I suggest seeing your Dr. immediately. Possibly off the subject, since I am not sure what kind of mouth pain you are meaning... If you haven't had your wisdom teeth out yet, I would think about getting those checked out too. I had mine out 12 years ago and they were impacted (growing sideways into my other teeth) and it was causing alot of headaches and jaw pain. Just a thought.

Votes: +1
vdudley 29 Jul 2010

Thank you for your input. I had my wisdom teeth taken out 30 years ago, so I am sure that it is not that. I did speak to my pharmacist tonight who did say symptoms in the mouth are noted in the liturature but not specific to sensitive teeth. She suggested in addition to a call to my doctor a call to my dentist could help as they are usually more aware of medicatio that could affect the teeth. Thanks again.

Inactive 29 Jul 2010

I hope not to over load you with Info.
Why is this medication prescribed?
Topiramate is used alone or with other medications to treat certain types of seizures in people who have epilepsy. Topiramate is also used with other medications to control seizures in people who have Lennox-Gastaut syndrome (a disorder that causes seizures and developmental delays). Topiramate is used to treat patients who continue to have seizures even when they take other anti-seizure medications. Topiramate is also used to prevent migraine headaches, but not to relieve the pain of migraine headaches when they occur. Topiramate is in a class of medications called anticonvulsants. It works by decreasing abnormal excitement in the brain.

Expand...

And this;
It is important to take anti-epileptic drugs (AEDs)
Most side-effects of anti-epileptic drugs are short term, but longer term side-effects can occur when certain drugs - usually the older types used to treat epilepsy - are taken for a long time. These may include poor memory and concentration, irritability and overactivity in children, swollen gums, acne and weight gain. Some research has shown that taking certain anti-epileptic drugs may cause bone problems such as osteoporosis (brittle bone disease) and osteomalacia (softening of the bones ) in the long term. Also teeth problems.

I found this posted on a web sight;
I've been looking to see if this is one of the side effects of Topamax but can't find it. I just went up to 50mg. 25 mg in the am and 25mg in the pm. On the third day after my dosage was raised I woke up and I noticed my teeth were extremely sore. It felt like I had been punched in the front teeth. The pain eased, but the soreness has come and gone to my front teeth since then (yesterday). This isn't a dentistry issue because it's EVERY ONE of my front teeth top and bottom. But not my back molars.
I'm just wondering has anyone else had this kind of experience on Topamax?? I'm still trying to get use to it and not going to let this deter me away but want to get ALL the info I can on it.
Thank you

Votes: +1
Inactive 29 Jul 2010

I would suggest a search on googles

vdudley 29 Jul 2010

Certainly not an overload of information, as I have been in the healthcare/ medical field as a practioner for 24 years. My teeth too feel sensitive as if I have been punched but do includesome of my back teeth. I am at 75mg in the pm and 50 in the am. I am taking the medication for nerve pain due to a botched back surgery in addition to Cymbalta for the same. I had been taking Lyrica but I had an allergic to it. I also have a history of migraine which we are hoping it also affect. In the liturature the pharmacy has it mention symptoms of the several mouth but not specific to touth sensitivity or pain. I was told by the pharmacist to speak to my doctor but also to my dentist as they are more aware of medication that affects the teeth.Thank you for your input, I appreciate any information I can get.

Inactive 29 Jul 2010

You say;
I have been in the healthcare/ medical field as a practioner for 24 years.

I would wonder Why you are asking on this web, as to you have knowlage to a great field of info.?
I make no claims to be a Doctor and passed information I found.
Sorry to have wasted my time
helping a healthcare/ medical field as a practioner for 24 years

Inactive 29 Jul 2010

I'm sorry,
I miss read what you said in the first part.
I thought you ment I was putting out useless junk
I tried the best by google when I can't find a answer in other searchs I have.
Again I apologize for my comment to you

vdudley 29 Jul 2010

You are not wasting my time at all as I feel that I can always learn from others. When you you said you did not want to over load me with information and I wrote that I was in the healthcare/medical field so that you would that you did not overload me because I have some knowledge going into the conversation in the first place. I found your information the most helpful, in fact. I value any information that I can get or I would not have asked the question in the first place. I have taken the information that I have received and I will go back to my doctor better armed with information so please don't feel bad. I feel that your information was a great help to me and I value it greatly. Thank you for your help and don't stop helping, you are doing a great service to those who post questions. Keep up the good work!!! Have a great night.

vdudley 29 Jul 2010

No problem at all. Not an issue an issue on my end. It is all good. I spoke to my doctors office today and I relayed the info so I am just waiting to heat back. I just have to get in contact with my dentist know and see if they have any input. Thank agin for the info, it was very helpful.

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.